Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Matrices of zeros and ones


Author: H. J. Ryser
Journal: Bull. Amer. Math. Soc. 66 (1960), 442-464
DOI: https://doi.org/10.1090/S0002-9904-1960-10494-6
MathSciNet review: 0146192
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. A. Albert, Rational normal matrices satisfying the incidence equation, Proc. Amer. Math. Soc. vol. 4 (1953) pp. 554-559. MR 56570
  • 2. R. C. Bose, On the construction of balanced incomplete block designs, Ann. Eugenics vol. 9 (1939) pp. 353-399. MR 1221
  • 3. R. C. Bose and Dale M. Mesner, On linear associative algebras corresponding to association schemes of partially balanced designs, Ann. Math. Statist. vol. 30 (1959) p. 21-38. MR 102157
  • 4. Alfred Brauer, On a new class of Hadamard determinants, Math. Z. vol. 58 (1953) pp. 219-225. MR 55297
  • 5. R. H. Bruck and H. J. Ryser, The nonexistence of certain finite projective planes, Canad. J. Math. vol. 1 (1949) pp. 88-93. MR 27520
  • 6. S. Chowla and H. J. Ryser, Combinatorial problems, Canad. J. Math. vol. 2 (1950) pp. 93-99. MR 32551
  • 7. E. C. Dade and K. Goldberg, The construction of Hadamard matrices, Michigan Math. J. vol. 6 (1959) pp. 247-250. MR 108445
  • 8. A. L. Dulmage and N. S. Mendelsohn, Coverings of bipartite graphs, Canad. J. Math. vol. 10 (1958) pp. 517-534. MR 97069
  • 9. A. L. Dulmage and N. S. Mendelsohn, The term and stochastic ranks of a matrix, Canad. J. Math. vol. 11 (1959) p. 269-279. MR 104680
  • 10. C. J. Everett and G. Whaples, Representations of sequences of sets, Amer. J. Math. vol. 71 (1949) pp. 287-293. MR 28914
  • 11. L. R. Ford, Jr. and D. R. Fulkerson, A simple algorithm for finding maximal network flows and an application to the Hitchcock problem, Canad. J. Math. vol. 9 (1957) pp. 210-218. MR 93427
  • 12. L. R. Ford, Jr. and D. R. Fulkerson, Network flow and systems of representatives, Canad. J. Math. vol. 10 (1958) pp. 78-85. MR 98039
  • 13. D. R. Fulkerson, A network flow feasibility theorem and combinatorial applications, Canad. J. Math. vol. 11 (1959) pp. 440-451. MR 111632
  • 14. D. R. Fulkerson, Zero-one matrices with zero trace, Pacific J. Math. vol. 10 (1960) pp. 831-836. MR 120166
  • 15. D. R. Fulkerson and H. J. Ryser, Widths and heights of (0, 1)-matrices, Canad. J. Math., to appear. MR 148561
  • 16. D. R. Fulkerson and H. J. Ryser, Traces, term ranks, widths and heights, IBM J., to appear in a special issue. MR 154875
  • 17. David Gale, A theorem on flows in networks, Pacific J. Math. vol. 7 (1957) pp. 1073-1082. MR 91855
  • 18. J. K. Goldhaber, Integral p-adic normal matrices satisfying the incidence equation, Canad. J. Math. vol. 12 (1960) pp. 126-133. MR 109788
  • 19. R. M. Haber, Term rank of 0, 1 matrices, Rend. Sem. Mat. Padova vol. 30 (1960) pp. 24-51. MR 117171
  • 20. Marshall Hall, Jr., Projective planes, Trans. Amer. Math. Soc. vol. 54 (1943) p. 229-277. MR 8892
  • 21. Marshall Hall, Jr., An existence theorem for Latin squares, Bull. Amer. Math. Soc. vol. 51 (1945) pp. 387-388. MR 13111
  • 22. Marshall Hall, Jr., Cyclic projective planes, Duke Math. J. vol. 14 (1947) pp. 1079-1090. MR 23536
  • 23. Marshall Hall, Jr., Distinct representatives of subsets, Bull. Amer. Math. Soc. vol. 54 (1948) pp. 922-926. MR 27033
  • 24. Marshall Hall, Jr., Projective planes and related topics, California Institute of Technology, 1954. MR 71036
  • 25. Marshall Hall, Jr., A survey of difference sets, Proc. Amer. Math. Soc. vol. 7 (1956) pp. 975-986. MR 82502
  • 26. Marshall Hall, Jr., Some aspects of analysis and probability, New York, Wiley, 1958, pp. 35-104. MR 111694
  • 27. Marshall Hall, Jr., The theory of groups, New York, Macmillan, 1959. MR 103215
  • 28. Marshall Hall and H. J. Ryser, Cyclic incidence matrices, Canad. J. Math. vol. 3 (1951) pp. 495-502. MR 43759
  • 29. Marshall Hall and H. J. Ryser, Normal completions of incidence matrices, Amer. J. Math. vol. 76 (1954) pp. 581-589. MR 62705
  • 30. P. Hall, On representatives of subsets, J. London Math. Soc. vol. 10 (1935) pp. 26-30.
  • 31. Paul R. Halmos and Herbert E. Vaughan, The marriage problem, Amer. J. Math. vol. 72 (1950) pp. 214-215. MR 33330
  • 32. G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge, University Press, 1952. MR 46395
  • 33. P. J. Higgins, Disjoint transversals of subsets, Canad. J. Math. vol. 11 (1959) p. 280-285. MR 104588
  • 34. Alan J. Hoffman, Some recent applications of the theory of linear inequalities to extremal combinatorial analysis, Proceedings of Symposia in Applied Mathematics, vol. 10, Amer. Math. Soc., 1960, pp. 113-128. MR 114759
  • 35. A. J. Hoffman and H. W. Kuhn, Systems of distinct representatives and linear programming, Amer. Math. Monthly vol. 63 (1956) pp. 455-460. MR 81248
  • 36. A. J. Hoffman, M. Newman, E. G. Straus, and O. Taussky, On the number of absolute points of a correlation, Pacific J. Math. vol. 6 (1956) pp. 83-96. MR 80072
  • 37. D. R. Hughes, Regular collineation groups, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 165-168. MR 83142
  • 38. D. R. Hughes, Collineations and generalized incidence matrices, Trans. Amer. Math. Soc. vol. 86 (1957) pp. 284-296. MR 93730
  • 39. D. R. Hughes, Generalized incidence matrices over group algebras, Illinois J. Math. vol. 1 (1957) pp. 545-551. MR 93731
  • 40. Dénes König, Theorie der endlichen und unendlichen Graphen, New York, Chelsea, 1950.
  • 41. H. B. Mann, Analysis and design of experiments, New York, Dover, 1949. MR 32177
  • 42. H. B. Mann and H. J. Ryser, Systems of distinct representatives, Amer. Math. Monthly vol. 60 (1953) pp. 397-401. MR 55293
  • 43. Marvin Marcus, On subdeterminants of doubly stochastic matrices, Illinois J. Math. vol. 1 (1957) pp. 583-590. MR 95855
  • 44. Marvin Marcus and Morris Newman, On the minimum of the permanent of a doubly stochastic matrix, Duke Math. J. vol. 26 (1959) pp. 61-72. MR 104679
  • 45. N. S. Mendelsohn and A. L. Dulmage, Some generalizations of the problem of distinct representatives, Canad. J. Math. vol. 10 (1958) pp. 230-241. MR 95129
  • 46. R. F. Muirhead, Some methods applicable to identities and inequalities of symmetric algebraic functions of n letters, Proc. Edinburgh Math. Soc. vol. 21 (1903) pp. 144-157.
  • 47. Paul J. Nikolai, Permanents of incidence matrices, Math. Comput. vol. 14 (1960) pp. 262-266. MR 114764
  • 48. Oystein Ore, Graphs and matching theorems, Duke Math. J. vol. 22 (1955) pp. 625-639. MR 73171
  • 49. R. E. A. C. Paley, On orthogonal matrices, J. Math. Phys. vol. 12 (1933) pp. 311-320.
  • 50. E. T. Parker, On collineations of symmetric designs, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 350-351. MR 86319
  • 51. Günter Pickert, Projective Ebenen, Berlin, Springer-Verlag, 1955. MR 73211
  • 52. R. Rado, Factorization of even graphs, Quart. J. Math. Oxford vol. 20 (1949) p. 95-104. MR 30202
  • 53. H. J. Ryser, A note on a combinatorial problem, Proc. Amer. Math. Soc. vol. 1 (1950) pp. 422-424. MR 36732
  • 54. H. J. Ryser, A combinatorial theorem with an application to Latin rectangles, Proc. Amer. Math. Soc. vol. 2 (1951) pp. 550-552. MR 42361
  • 55. H. J. Ryser, Matrices with integer elements in combinatorial investigations, Amer. J. Math. vol. 74 (1952) pp. 769-773. MR 50548
  • 56. H. J. Ryser, Geometries and incidence matrices, Slaught Memorial Papers No. 4, Math. Assn. Amer., 1955, pp. 25-31. MR 73216
  • 57. H. J. Ryser, Maximal determinants in combinatorial investigations, Canad. J. Math. vol. 8 (1956) pp. 245-249. MR 79555
  • 58. H. J. Ryser, Combinatorial properties of matrices of zeros and ones, Canad. J. Math. vol. 9 (1957) pp. 371-377. MR 87622
  • 59. H. J. Ryser, The term rank of a matrix, Canad. J. Math. vol. 10 (1958) pp. 57-65. MR 92752
  • 60. H. J. Ryser, Inequalities of compound and induced matrices with applications to combinatorial analysis, Illinois J. Math. vol. 2 (1958) pp. 240-253. MR 113901
  • 61. H. J. Ryser, Compound and induced matrices in combinatorial analysis, Proceedings of Symposia in Applied Mathematics, vol. 10, Amer. Math. Soc., 1960, pp. 149-168. MR 115925
  • 62. H. J. Ryser, Traces of matrices of zeros and ones, Canad. J. Math. vol. 12 (1960) p. 463-476. MR 115926
  • 63. H. J. Ryser, Combinatorial designs, to appear in a special publication of Math. Assn. Amer. MR 354413
  • 64. Robert Silverman, A metrization for power sets with applications to combinatorial analysis, Canad. J. Math. vol. 12 (1960) pp. 158-176. MR 140601
  • 65. James Singer, A theorem in finite projective geometry and some applications to number theory, Trans. Amer. Math. Soc. 43 (1938), no. 3, 377–385. MR 1501951, https://doi.org/10.1090/S0002-9947-1938-1501951-4
  • 66. L. A. Skornyakov, Projective planes, Amer. Math. Soc. Translation No. 99, Providence, 1953. MR 59566
  • 67. P. V. Sukhatme, On bipartitional functions, Trans. Philos. Roy. Soc. London Ser. A vol. 237 (1938) pp. 375-409.
  • 68. M. F. Tinsley, Permanents of cylic matrices, Pacific J. Math. vol. 10 (1960) pp. 1067-1082. MR 117170
  • 69. Olga Taussky Todd, Matrices of rational integers, Bull. Amer. Math. Soc. vol. 66 (1960) pp. 327-345. MR 120237
  • 70. Oswald Veblen and W. H. Bussey, Finite projective geometries, Trans. Amer. Math. Soc. 7 (1906), no. 2, 241–259. MR 1500747, https://doi.org/10.1090/S0002-9947-1906-1500747-6
  • 71. B. L. van der Waerden, Aufgabe 45, Jber. Deutsch. Math.-Verein. vol. 35 (1926) p. 117.
  • 72. J. W. Williamson, Hadamard's determinant theorem and the sum of four squares, Duke Math. J. vol. 11 (1944) pp. 65-81. MR 9590
  • 73. J. W. Williamson, Note on Hadamard's determinant theorem, Bull. Amer. Math. Soc. vol. 53 (1947) pp. 608-613. MR 20538


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1960-10494-6

American Mathematical Society